View Full Version : On Adderall and yawn excessively??!! help!


sweet pea
09-20-06, 03:48 PM
Today was my 3rd day on Adderall XR 40 mg. I tried smaller doses of Ritalin before and 30mg of Dexadrine but the later made my mouth too dry to eat comfortably and made me even more chatty than usual!

So I've found that when taking 40mg of Adderall, I yawn excessively - not due to lack of sleep for sure because I am sleeping more than I usually do. Today the yawning has decreased a little since yesterday, but it is a little irritating. It's more like a need to yawn to get a really deep breath in, but I often can't "finish" the yawn. When I'm not yawning and try to get a deep breath in, I again feel like I can't "finish" the deep breath (you know, it stops just short of relief). Before taking any meds, my Dr. had me get some labs done so I know my kidneys, heart, blood pressure, etc. are all in good shape.

Does anyone have an idea of what could be causing this? Will it go away?


C.

Nova
09-20-06, 04:03 PM
In my own past experience, I've found that excessive yawning, while 'on' Adderall, is due to an incompatible 'high' dosage.

condensr
09-21-06, 01:34 AM
I had the same reaction. It was mainly only when I tried to get coverage later in to the day by taking additional later doses. (With my doctors permission)

So, as Nova mentioned, its just a little too high a dose for you. Ask your doctor if you can go to a lower dose for a few weeks first.

JustNeedHelp
09-21-06, 06:38 PM
really?!?! thats suprising, i yawned on 5 10 and 20 mg's adderall... i personally came to the conclusion that its the initial onset of the amphetamine and the crash or comedown when they wear off but occasionally i yawn while its halfway through the dose fully effective, but i also think its due to the fact thats your taking stims specifically amphetmaines! amphetamines cuase your body to convert fat into energy, so i figured that the process might wear your body out or make you tired and then agian i also thought that its due to the fact that your body is simply on stimulants that somehow the way amphetaines effect your body makes it makes you think your tired i call it the "wired tired" feeling where your wired (not neccesarily wired or speeding ( i call speeding what you feel when your pumped up got testosterone pumping energized not necessarily a bad thing (and also not always drug related i dont think thats a slag term or being under the influence of speed but i sorta came up with it but sometimes people think badly when i say it) but i dont think it has anything to do with the dose, i personallly think that if that happened you should UP the dose, to get it to go away... but my opinion no doc (neither is anyone who replied before me so ask your doc!? and let us know)

panthoot
09-21-06, 09:54 PM
I yawned all the time the first week I was on Adderall. It made me really sleepy, even when I was sleeping a lot. Then it wore off.

captivagirl
09-26-06, 04:37 PM
It still makes me tired sometimes....and I get alot of the wired tired a pp mentioned...my mind is awake but my body is just tired..

I just got a new matress so hopefully that will help with sleep......

A few of my friends who take it too mention feeling tired the first few weeks here and there and then again if they take a drug holiday.

sweet pea
09-29-06, 12:46 PM
Thanks everyone for the replies! My doctor suggested it may be a tic - said he hadn't heard of this as a side effect in his patients. Anyhow, if this helps anyone else from now on, he suggested I try to stick through 40 and if it's uncomfortable then go to 30.

Well, I stuck through the 40, and after a couple of days, the yawning and weird breathing stopped! :) It's now been a little over a week and things are great. LOL, turns out we upped the dosage to get 'more coverage' in the afternoon.

Thanks again for all the help, people!

C.

TygerSan
09-29-06, 04:58 PM
Hmm... that's interesting. Just came across this post and thought "hey. . . I could have written this."

I had the incredible urge to yawn for the first 2 weeks I was on Adderall (XR 20 mgs), then it just went away. I thought I was just wierd. . . it's sort of comforting to know I'm not the only one

FEROCIOUSD
07-14-13, 09:44 PM
The need to yawn/take a deep breath is caused by the fact that amphetamines are bronke

FEROCIOUSD
07-14-13, 09:53 PM
The need to yawn/take a deep breath is caused by the fact that amphetamines are bronchodilators.

Clenbuterol (a bronchodilator used in Europe) causes the exact same feeling.

Amphetamine was the primary medicine used for asthma for a long time before other medicines were developed.

Ephedrine also causes this feeling at high doses and is used for asthma.

Elmo824
01-31-16, 08:26 PM
Oh my gosh, this describes me exactly! It's almost continuous yawning, and most of the time, I can't finish the yawn. So irritating! I hope it wears off like a few of you said.

Topher2727
05-03-17, 03:33 AM
I know this is an old thread but just wanted to chime in that I too have experienced the same thing. Usually when I re dose later in the day and usually anything more than about 30mg of adderrall or 60mg of vyvanse (not sure if that matters entirely) it's just a weird feeling in my chest where I feel the need to take deep breaths and/or a need to yawn but I can never get a breath deep enough to actually finish/satisfy. Haven't brought it up to my doc as I just started noticing a few weeks ago but I'll definitely be inquiring about it.

Amphetafiend
07-22-17, 04:11 PM
The reason you yawn is because you brain is demanding more oxygen, usually to maintain concentration when tired. When on a high dose of amphetamine your brain is hyperactive, ironically, requiring more oxygen to continue functioning at the same level.

sarahsweets
07-23-17, 06:01 AM
The reason you yawn is because you brain is demanding more oxygen, usually to maintain concentration when tired. When on a high dose of amphetamine your brain is hyperactive, ironically, requiring more oxygen to continue functioning at the same level.
What do you mean when you say your brain is hyperactive?